I just found this web and have had CLL for 5 years. I started Imbruvica about 2 years ago, and in the past 11 months have developed a rash that will appear anywhere on my body in patches and then go away and come somewhere else. I went to several dermatologists who couldn't pinpoint anything until lately, the last diagnosis was it MAY be due to the imbruvica Reading more about this, I also found info that imbruvica can cause 2ndary cancers. I thought this was an amazing drug, and now am scared as what could be in the future?
Is Imbruvica good or bad for you?: I just found... - CLL Support
Hi Pinkdeer. Very sorry to hear about your problem with the rash. I've certainly heard of some people on Imbruvica having that problem. Sometimes it is possible to halt Imbruvica until a problem caused by it clears and then resume (either at lower dose or even full dose) without the problem returning. I am sure you are discussing that with your doctor. I had been on Imbruvica for 6.5 months and doing fine. But was very recently taken off it because my neutrophils plunged. I will likely go back on soon (perhaps at reduced dose) because my nodes are enlarging now that I am off Imbruvica, and I don't like that. Am feeling fine otherwise though, besides the node enlargement. Will have another blood test tomorrow to see what is happening to neutrophils and other blood cells.
As for the second cancers problem, it was my understanding that Imbruvica largely spared us that problem, which is one reason why it is an improvement over earlier treatments involving cytotoxic and genotoxic chemotherapy, which do have potential to cause second cancers down the road.
good luck to you!
CLL itself predisposes patients to a higher risk of secondary cancers, and while chemoimmutherapies increases those risks, the function of Imbruvica (ibrutinib) in this regard... it is too early to say...
I had a great deal of odd issues on Imbruvica (ibrutinib). but never a come and go rash... hope you can get it resolved...
Yes, I have these come-and-go rashes.
Went to my Derm Doc for the most serious that was under my left chin with numerous small nodes just below the skin. I used prescribed Clindamycin PH 1% gel that I applied twice a day for over six weeks and now has gone away.
As a result of shingles like breakout, my CLL Doc prescribed Acylovir 400mg 2 time a day that I continue to take.
Other small rashes or itches that pop up on my body daily, especially in the evening after I've taken a shower, I use over the counter Cortizone crème with aloe that my primary Doc said to use and does make them go away within minutes to an hour.
How would you describe the rash?
Good for most. Too many side effects for some.
In my opinion, NO DRUG is good for you. But, if we want to live, looks like we need to take it. Given i have had hardly any side effects, I can live with it. As far as taking it the rest of my life, the jury is out of that one.
I've been on Imbruvica for almost 2 years. Never an actual rash but I do get the red blotches on my arms. They come and go usually within a few days
I agree with Cllcanada, and I got a rash from Ibrutinb that would not resolve even with a 4 week pause. Actually I've had a mild tolerable rash ever since my CLL diagnosis, but Ibrutinb made it angry & intolerable.
About 25% of CLL patients get skin issues from CLL, since the CLL cells and T cells accumulate in a specific skin layer and cause numerous problems, adding Ibrutinib seemed to make it worse in my case.
As Cllcanada said, there is lots of data that CLL patients get skin cancer 5-8 times more often and other solid cancers 2-5 times more often than normal people. Treatment with Chemo like FCR or BR makes the cancer risk worse.
I have not seen any data saying that Ibrutinib made cancer worse than CLL alone, but it does apparently depress neutrophils for some and may make patients more susceptible to lung fungus and other fungal infections.
As CLLCanada & lankisterguy state and imply, simply having CLL is a significant cancer risk, itself. Not only the CLL, but LOTS of possible side effects, secondary cancers, and other problems are possible.
The treatment of this disease has grown and improved TREMENDOUSLY over the last few years, and Imbruvica is one of those giant leaps forward. BUT, it is relatively new, and like almost ANY new thing, it is not perfect yet. Some of us have had very significant side-effects from it, but it has also extended our lives, and the lives of thousands of others. I, like CLLCanada (and maybe lankisterguy), have have had to switch from Imbruvica to the next-best new option - which will probably extend our lives a little farther, but also may very likely develop some currently unknown problems at some point in the future.
So, in a way, we should realize that we are "human guinea-pigs", but I'd MUCH rather face that today than whatever the option was even 50 or 60 years ago when harsh chemotherapy drugs were being developed, or 100 years ago (if that long) when the option was "take 2 aspirin, and call me in the morning".
I certainly hope your rash cures, and wish you the best of luck.
Hi Pinkdeer: I've been on Imbruvica for 4 months, and then again for 6 months (so far) after being off it for about 15 months to remove a Melanoma. I have no sure conclusion about the relationship of the Imbruvica to the Melanoma, but it is what it is for me.
Imbruvica does it's job very well. My counts have gone from 200k down to 40 so far. It's been effective, but better stuff is on the horizon for us all, and Imbruvica is a way to be here when that happens. As for your rash, I read many other posts on this site, and the best I can say is that many people are getting relief from various Steroids prescribed by their Drs. However, some have had to stop the Imbruvica temporarily. Check with your Drs. and hang in there - there is a light somewhere in the fast approaching future for all of us. Great things are already being tested. Jay
Not what you're looking for?
You may also like...
420 GM Imbruvica. The initial and only reaction was a severe rash on the face. Now after one year...
Just had surgery for a hernia, stopped Imbruvica for a week before, holding off for another week...
This is the second time I have had CLL... I had it 9 years ago, and after a cocktail of infusion...
for about 5 years my white count started at 14 and then when it got the 132 I was put on imbruvica....
to 9,700 in 11 months on Imbruvica. My heart has begun Afib the past year, and the oncologist,...